Alert archive / Kansas / Frost Advisories in 2020
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 1, 2020, 8:09 PM CDT for Ellis County, Trego County, Kansas. It took effect at Oct 2, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2020, 8:09 PM CDT (01:09 UTC)
- In effect from
- Oct 2, 2020, 3:00 AM CDT
- Expired
- Oct 2, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2876 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS73 KDDC 020109 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 809 PM CDT Thu Oct 1 2020 KSZ030-031-021400- /O.NEW.KDDC.FR.Y.0003.201002T0800Z-201002T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 809 PM CDT Thu Oct 1 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 to 35 will result in frost formation. * WHERE...Trego and Ellis Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
059 WWUS73 KDDC 021023 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 523 AM CDT Fri Oct 2 2020 KSZ030-031-021400- /O.CON.KDDC.FR.Y.0003.000000T0000Z-201002T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 523 AM CDT Fri Oct 2 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 35 degrees will result in frost formation. * WHERE...Trego and Ellis Counties. * WHEN...From 5 AM to 9 AM CDT. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
585 WWUS73 KDDC 021356 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 856 AM CDT Fri Oct 2 2020 KSZ030-031-021500- /O.EXP.KDDC.FR.Y.0003.000000T0000Z-201002T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pfeifer, and Hays 856 AM CDT Fri Oct 2 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 1, 6:11 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 1, 6:11 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 611 PM CDT Thu Oct 1 2020 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Friday) Issued at 349 PM CDT Thu Oct 1 2020 A cooler airmass was in place today following the latest cold front passage late yesterday. North winds earlier in the day dropped off quite a bit, mainly west of Highway 283 and especially toward the Colorado border where observations were showing nearly calm wind. The north wind will abate elsewhere at sunset, and this should set the stage for a chilly night. The light winds, mostly clear sky, and dry airmass will allow temperatures to bottom out in the upper 30s to lower 40s. The coldest temperatures should be found along/north of K-96 where temperatures as low as 36 or even 35 will be possible. As of this afternoon's forecast update, we will keep a Frost Advisory out of the official forecast, however even shift may need to extend one down to I-70. Another jet streak will be rounding the larger scale trough late Friday, from the western Dakotas down into the Nebraska Panhandle. This will induce a weak surface low across far western Kansas, and it will also induce a greater downslope component from 700 to 900mb. Temperatures by afternoon are expected to rebound nicely to the upper 70s to lower 80s -- particularly far southwest Kansas. The increased MSLP gradient will also support stronger winds with some 20 to 25 mph winds developing by midday to early afternoon as deeper mixing sets in. .LONG TERM...(Friday night through Thursday) Issued at 349 PM CDT Thu Oct 1 2020 The longwave gyre centered across portions of central/eastern Canada into the Great Lakes region will slowly lose its integrity by late weekend. One last shortwave trough will dive south-southeast on Saturday, but as mentioned in past discussions, the upward vertical motion ahead of this system will produce mainly mid level cloud and perhaps a rogue virga shower (resulting in mainly sprinkles at the surface). The official forecast will continue to reflect dry forecast Saturday. Going into next week, much of the Central Plains region will remain in a dry northwest flow pattern, although in time the upper tropospheric jet stream will become more zonal in nature, which favors better downsloping and leeside trough development. Any weak cold front passage due to smaller scale perturbations should be fleeting, with a return to more dominant leeside troughing. All this would support warm temperatures, especially toward the end of this Long Term period and even beyond. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 607 PM CDT Thu Oct 1 2020 A surface ridge axis will slowly slide east across central Kansas overnight as a trough of low pressure begins to develop along the lee of the Rockies. This will result in light and variable winds early tonight becoming south/southeast at near 10 knots towards morning. The exception will be the Hays area where light winds are expected to persist through mid morning on Friday. On Friday the developing southerly winds will increase into the 15 to near 20 knot range between 15z and 18z Friday. VFR conditions can be expected tonight and Friday based on the latest BUFR soundings. Only only high level moister/cloud cover can be expected between 09z and 18z Friday. && .PRELIMINARY POINT TEMPS/POPS... DDC 41 80 49 71 / 0 0 0 0 GCK 38 79 47 69 / 0 0 0 0 EHA 44 81 47 71 / 0 0 0 0 LBL 40 81 46 72 / 0 0 0 0 HYS 36 75 47 69 / 0 0 0 0 P28 40 74 48 71 / 0 0 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Oct 1, 4:44 AM CDT, 15 hours 25 minutes before
Hazardous Weather Outlook...Corrected National Weather Service Dodge City KS 444 AM CDT Thu Oct 1 2020 KSZ030-031-043>046-061>066-074>081-084>090-020945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 444 AM CDT Thu Oct 1 2020 /344 AM MDT Thu Oct 1 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and Tonight. Elevated fire weather conditions will develop this afternoon, resulting from drying fuels, relative humidity falling to as low as 20 percent and frequent gusts developing in excess of 20 mph. Patchy frost is possible in the Hays area late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.